advertisement
Question
Posted by: Larry | 2012/06/25

Anti Depressants &  Side Effects

About 1.5 years ago I went on Lorien as I was struggling to cope with that period in my life. I was on for about 4 months and during that time I experience the following:
-loss of libido
-inability to hold an erection
-difficult to reach orgasm (though I don''t have any complaints about this. When I could maintain an erection, the sex was long and great.)
-Very bad acne on neck, chest and shoulders.
-Loss of mass (both fat and some muscle)

I am currently going through an even more difficult time in my life now and I really could use some help. I have recently come out of a serious relationship, lost all of my friends (long story short they were not good friends), I am making a career change and I am trying to lose the weight that I have put on during this depression.

I do " body building"  and do not want to go on Lorien only to lose all the hard earned muscle I have put on. It also took me almost 6 months to get rid of the acne from the Lorien and I really don''t want to get that again. It just added to the stress. I also don''t want to have libido and erection problems as that took a few months to get back to normal as well.

Is there an anti depressant that will not bring on those sort of side effects?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Though not everyone experiences such annoying side-effects on any one antidepressant, at least some people do experience this when on many ofnthem ( some rarely or never do this, and this is worth discussion with your doctor, such as the newer Agomelatine ). But even if one wants to stick to older antidepressants which have cheaper but equivalent generic versions, none of them do this with everyone who takes them, just as none of them is ideal for treating the depression of any specific one ofm us - we differ significantly in our chemical nature. So a different AD than Lorien may be as good or better for your depression, and may not have this unfortunate side-effect in you.
I have not come across the issue of acne though I suppose it is possible, and loss of muscle mass I also have not seen. In fact if anything, people complain of weight gain rather than weight loss.
I'm wondering about your present state. It could indeed be a depression, which might respond usefully to an antidepressant. But sometimes one is Sad and even miserable, due to understandable circumstances, without necessarily being depressed. And counselling, especially of the Cognitive-Behaviour Thwerapy / CBT format, can make a major difference, without any side-effects.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Larry | 2012/06/26

Thanks. Yes I think I''ll start looking for a good psychologist.

Reply to Larry
Posted by: Maria | 2012/06/25

Unfortunately it''s impossible to predict what side effects an ad will have on a specific person. You certainly have a lot of things going on, and I wonder if the support of a good psychologist might not be a lot more helpful to you than medication.

Reply to Maria
Posted by: cybershrink | 2012/06/25

Though not everyone experiences such annoying side-effects on any one antidepressant, at least some people do experience this when on many ofnthem ( some rarely or never do this, and this is worth discussion with your doctor, such as the newer Agomelatine ). But even if one wants to stick to older antidepressants which have cheaper but equivalent generic versions, none of them do this with everyone who takes them, just as none of them is ideal for treating the depression of any specific one ofm us - we differ significantly in our chemical nature. So a different AD than Lorien may be as good or better for your depression, and may not have this unfortunate side-effect in you.
I have not come across the issue of acne though I suppose it is possible, and loss of muscle mass I also have not seen. In fact if anything, people complain of weight gain rather than weight loss.
I'm wondering about your present state. It could indeed be a depression, which might respond usefully to an antidepressant. But sometimes one is Sad and even miserable, due to understandable circumstances, without necessarily being depressed. And counselling, especially of the Cognitive-Behaviour Thwerapy / CBT format, can make a major difference, without any side-effects.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement